MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 4.0MM ROUND DIAMOND; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 4.0MM ROUND DIAMOND; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 5820012040D
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, the bur got hot and discoloured.It was also reported there were no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the bur reported involved in this event was returned for evaluation.On receipt of the bur the reported discoloration of the bur was observed.The bur was evaluated by product engineering who concluded that the bur head was covered heavily with soft tissue and this would reduce the cut efficiency contributing to the heat experienced by the customer.A lack of irrigation may have caused the soft tissue built up on the bur head.The attachments for use with this bur instructions for use(ifu) were reviewed and contain the following warning "always use adequate irrigation during cutting to prevent heat generation.".

Brand Name
4.0MM ROUND DIAMOND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10154887
Report Number0001811755-2020-01464
Device Sequence Number2102033
Product Code HBE
UDI-Device Identifier07613327294781
UDI-Public07613327294781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number5820012040D
Device Catalogue Number5820012040D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1